British Tinnitus Association
1,387 members1,227 posts

Tinnitus and General Anaesthetic

Hi

I may have to have an operation and am really concerned that this could make my T worse so would really like to hear from people about their experiences.

I have read that there is no evidence to suggest that the anaesthetic affects T but I'm worried that the trauma and anxiety that comes with having an operation could affect T.

I have anxiety issues anyway and my T was caused by a prolonged period of being very anxious.

I would really appreciate hearing from people who have had to have an operation and if it made their T worse and whether this was temporary or not.

Thanks guys xx

11 Replies
oldestnewest

Hi Lesley,

I had an op about 2 years ago after getting T and it had no effect on it.

John

Reply

Hi John

That's good

Thanks!!

Reply

Hi Lesley,

Im in hospital since sunday and due down the theatre soon have my gallbladder out.

Not worried and im sure my ears will be fine too....

Well add to my post when im able too...lots of love glynis

1 like
Reply

Hi Glynis

Wishing you all the best and a speedy recovery. Will look forward to your posts when you're up to it!!

Lesley xx

2 likes
Reply

Glynis, sending love and hugs. Angela xx

1 like
Reply

Had a small operation just over a year ago, my first ever. I was quite worried, not so much about T, more about the anaesthetic. Everything went well, no worsening of T.

Reply

That's good to hear.

Thanks

Reply

In my experience the anaesthetic made no difference at all - it was a welcome break - and concentrating on getting better took my mind off the eternal head noises.

Best of luck.

Berry

1 like
Reply

Went on fine with my tinnitus going under anaesthetic .....lots of love glynis

2 likes
Reply

There's some evidence that lidocaine (often used as a general anaesthetic) actually relieves tinnitus ... sadly, it's not practicable or ethical to keep injecting people with it to help their tinnitus though!

Best of luck with the operation, I hope the experiences of the others have reassured you.

1 like
Reply

That would be a nice side effect!!

Thanks

1 like
Reply

You may also like...